Police were called to the party at the Polish Veterans' Association on Kingsway shortly after 10 p.m. PT on May 31, after complaints of noisy, drunk partygoers leaving the hall.
Officers found around 100 young people outside the venue, including a 20-year-old man, a 15-year-old boy and a 14-year-old girl who were all foaming at the mouth and unresponsive.
The three all appeared to have overdosed on gamma-Hydroxybutyric acid (GHB) and were taken to hospital, where they received treatment in intensive care.
Speaking at a news conference Thursday, Sgt. Randy Fincham urged parents to talk to their children about the dangers of taking the drug.
"Make sure your kids know they're not going to be in trouble if they call you for help from a party because they're having problems like this," he said.
"Get help for the kids and call an ambulance right away."
Police say many of the partygoers had consumed alcohol, even though the party was advertised as all-ages and no alcohol was served at the event.
All three of the partygoers have since been released from hospital and a police investigation is underway.
The promoter of the party, Fusion Productions, and the owners of the hall are working with investigators.
GHB usually takes the form of a white crystalline powder and is often mixed with liquid and taken to dance parties and raves in a water bottle or small vial.
In a medical setting, it is used as a general anesthetic to treat conditions such as narcolepsy, insomnia and clinical depression.
The drug, sometimes known as liquid ecstasy, is also taken recreationally as a stimulant and aphrodisiac, sometimes being used as a date rape drug.
Sgt. Randy Fincham warned that consuming any amount of GHB along with large quantities of alcohol can cause vomiting, unconsciousness and death.
"I advise anyone — men and women — to be aware of their drink in a bar. Watch the bartender, watch the customers around you. Make sure there is no chance of anyone putting anything in your drink."
Police say there seems to be no change in the frequency of such incidents, although there are trends in the different drugs being used, according to availability.Suggest a correction